Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2016, 3:29 PM CDT for Coles County, Moultrie County, Shelby County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2016, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 26, 2016, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coles County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 3:54 PM CDT | HAIL 1 | 2 S Allenville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
967
WUUS53 KILX 262029
SVRILX
ILC029-139-173-262115-
/O.NEW.KILX.SV.W.0134.160826T2029Z-160826T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
EAST CENTRAL SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINDSOR...OR
12 MILES SOUTHWEST OF MATTOON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MATTOON...WINDSOR...HUMBOLDT...ALLENVILLE...
COOKS MILL...COLES...PARADISE...STRASBURG...
GAYS AND COLES COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 182 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3952 8811 3932 8859 3938 8866 3965 8847
3965 8839
TIME...MOT...LOC 2028Z 229DEG 23KT 3938 8855
HAIL...1.00IN
WIND...60MPH
$$
BARNES2 follow-up statements
362
WWUS53 KILX 262050
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
350 PM CDT FRI AUG 26 2016
ILC173-262059-
/O.CAN.KILX.SV.W.0134.000000T0000Z-160826T2115Z/
SHELBY-
350 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHELBY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3952 8811 3941 8838 3944 8847 3945 8847
3945 8850 3948 8859 3965 8847 3965 8839
TIME...MOT...LOC 2049Z 214DEG 20KT 3949 8851
$$
ILC029-139-262115-
/O.CON.KILX.SV.W.0134.000000T0000Z-160826T2115Z/
COLES-MOULTRIE-
350 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN COLES AND SOUTHEASTERN MOULTRIE COUNTIES...
AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
ALLENVILLE...OR 7 MILES WEST OF MATTOON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MATTOON...HUMBOLDT...ALLENVILLE...COOKS MILL...COLES...
GAYS AND COLES COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 183 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3952 8811 3941 8838 3944 8847 3945 8847
3945 8850 3948 8859 3965 8847 3965 8839
TIME...MOT...LOC 2049Z 214DEG 20KT 3949 8851
HAIL...1.00IN
WIND...60MPH
$$
BARNES614
WWUS53 KILX 262113
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CDT FRI AUG 26 2016
ILC029-139-262122-
/O.EXP.KILX.SV.W.0134.000000T0000Z-160826T2115Z/
COLES-MOULTRIE-
413 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLES AND SOUTHEASTERN
MOULTRIE COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3952 8811 3941 8838 3944 8847 3945 8847
3945 8850 3948 8859 3965 8847 3965 8839
TIME...MOT...LOC 2110Z 229DEG 23KT 3949 8851
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:46 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 26, 2:46 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 246 PM CDT FRI AUG 26 2016 .SHORT TERM...(This evening through Saturday) ISSUED AT 246 PM CDT Fri Aug 26 2016 19z/2pm surface analysis shows stationary frontal boundary draped along the I-70 corridor. To the north of the front, widespread cloud cover has kept temperatures in the upper 70s and lower 80s across much of the KILX CWA. Meanwhile south of the boundary, sunshine earlier in the day boosted temps into the upper 80s and lower 90s. Due to these very warm temperatures and dewpoints in the middle 70s, SBCAPE values have climbed to around 4000 J/kg along/south of I-70. Deep layer shear is quite weak in this area: however, the combination of strong instability and convergence along the synoptic boundary has led to numerous thunderstorms blossoming this afternoon. Some of the storms will be capable of producing gusty 40-50mph winds, frequent lightning, and torrential rainfall. Have raised PoPs considerably across the SE counties through the remainder of the afternoon to account for latest radar trends. Think the storms across the southeast will continue into early evening before gradually shifting eastward into Indiana and dissipating after sunset. The focus for additional convection will then shift further west overnight, as WAA over the frontal boundary produces a complex of storms across Missouri/Iowa/western Illinois. Many of the synoptic models keep most of the precip west of the Mississippi River until after midnight, while the Rapid Refresh tends to develop it further east sooner. Given poor performance of Rapid Refresh this afternoon, have trended toward the NAM/GFS consensus for this forecast package. As a result, have maintained low chance PoPs through the evening, followed by an increase to high chance or likely after midnight. Think the main push of showers/storms will lift into northern Illinois and the Great Lakes Saturday morning, but trailing boundary will provide focus for additional development through the day. Have gone with high chance to likely PoPs through Saturday accordingly. && .LONG TERM...(Saturday night through Friday) ISSUED AT 246 PM CDT Fri Aug 26 2016 The axis of an upper level shortwave ejecting northeastward through the upper Midwest should be into northeast Illinois mid- evening Saturday with the right-rear jet entrance in the area. A moist and confluent low level flow will contribute to instability of around 1500 J/KG CAPE for continued thunderstorms. These features will continue to produce high chance thunderstorms along/northeast of I-74 and have 50% PoPs for Saturday evening, 30-40% to the southwest. Overnight, as the upper level feature continues to shift northeast chances for precipitation will decrease. Broad upper level ridging will build into the southern U.S. Sunday through midweek, pushing the stronger upper level westerly flow northward through the northern tier of states and southern Canada. Central IL will become firmly within a warm moist air mass with precipitable water around 1.75 inches, and broad surface high pressure centered in the region. This should produce primarily diurnal, scattered thunderstorms with lower chances at night. Have included generally chance PoPs of 30-40% Sunday through Tuesday, with slight chance (20%) at night. Highs expected to range from the mid to upper 80s Sunday through Wednesday with the warmer temperatures generally south of I-70. Lows upper 60s to around 70. 12Z models advertise a large trough deepening into the northeast U.S. for the latter half of the week. This looks to drive a cold front southward into central IL around Wednesday-Thursday. This looks to bring a minor cooling/drying after it crosses over the area Wednesday night. Have only included slight chances for thunderstorms Wednesday night and beyond as it looks like thunderstorm activity will be pushed off to the south and west. For temperatures have trended highs down to the low to mid 80s for Thursday and Friday and lows down to the low to mid 60s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1249 PM CDT Fri Aug 26 2016 Widespread mid-level cloud cover will continue to blanket the area through the afternoon. Latest satellite/radar trends suggest most of the convection will develop closer to the stationary frontal boundary across southeast Illinois...with only isolated showers further north at the central Illinois terminals. Will only carry VCSH accordingly. Main aviation question will be timing/extent of convection later tonight into Saturday morning, as front begins to return northward. Model solutions vary, with the Rapid Refresh showing widespread showers/thunder developing along/west of I-55 as early as this evening, while the NAM/GFS tend to keep the majority of the precip further west across Iowa/Missouri until after midnight. Based on current radar trends, have sided with the NAM/GFS consensus here. As a result, have introduced predominant rain showers with VCTS at KPIA by 07z...then further east to KCMI by 09z. At this time, will maintain low VFR ceilings during the precip, but have reduced visbys down to around 4 miles. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Onton AVIATION...Barnes
Hazardous weather outlook, Aug 26, 3:09 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT FRI AUG 26 2016 ILZ027>031-036>038-040>053-271100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 309 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, WITH STORMS INCREASING IN COVERAGE AFTER MIDNIGHT. THE POTENTIAL FOR SEVERE WEATHER IS LOW...BUT HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY ON SATURDAY AS AN UPPER-LEVEL DISTURBANCE TRACKS THROUGH THE REGION. AFTER THAT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-271100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 309 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRACK ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON INTO THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL RE-DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY ON SATURDAY AS AN UPPER-LEVEL DISTURBANCE TRACKS THROUGH THE REGION. AFTER THAT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Aug 26, 11:00 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ESE NEW HOLLAND 40.18N 89.58W
08/26/2016 M1.17 INCH LOGAN IL COCORAHS
&&
JRPSpecial weather statement, Aug 26, 1:52 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 152 PM CDT FRI AUG 26 2016 ILZ066-067-071-072-261930- CLAY-EFFINGHAM-JASPER-RICHLAND- 152 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER... NORTHWESTERN RICHLAND...CENTRAL CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES UNTIL 230 PM CDT... AT 152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LOUISVILLE...OR 7 MILES NORTHWEST OF FLORA...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOUISVILLE...BIBLE GROVE...WHEELER...SAILOR SPRINGS...INGRAHAM... BOGOTA...HORD...WAKEFIELD...NEWTON LAKE...LATONA AND WENDELIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3867 8857 3879 8866 3906 8833 3883 8810 TIME...MOT...LOC 1852Z 240DEG 14KT 3877 8854 BARNES
Special weather statement, Aug 26, 1:55 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
155 PM CDT FRI AUG 26 2016
ILZ057-261945-
EDGAR-
155 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EDGAR COUNTY UNTIL 245 PM CDT...
AT 154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REDMON...OR 13 MILES WEST OF PARIS...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...CHRISMAN...KANSAS...HUME...BROCTON...REDMON...EDGAR...
ISABEL...METCALF...EDGAR COUNTY AIRPORT...SCOTTLAND AND BORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3952 8796 3974 8797 3988 8773 3988 8762
3987 8761 3987 8757 3988 8757 3988 8754
3984 8753 3963 8753
TIME...MOT...LOC 1854Z 240DEG 13KT 3965 8793
BARNESLocal storm report, Aug 26, 3:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 3 NE PARIS 39.65N 87.65W
08/26/2016 E1.00 INCH EDGAR IL TRAINED SPOTTER
&&
SBAKERLocal storm report, Aug 26, 3:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD 3 NE PARIS 39.65N 87.65W
08/26/2016 EDGAR IL TRAINED SPOTTER
LOW WATER CROSSINGS FLOODED.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:50 PM CDT | Special Weather Statement | ILX | Scott | 25 min |
| Aug 25, 8:15 PM CDT | Special Weather Statement | ILX | Morgan | 45 min |
| Aug 26, 4:36 AM CDT | Special Weather Statement | ILX | Menard | 54 min |
| Aug 26, 1:52 PM CDT | Special Weather Statement | ILX | Clay | 38 min |
| Aug 26, 1:55 PM CDT | Special Weather Statement | ILX | Edgar | 50 min |
| Aug 26, 2:48 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 22 min |
| Aug 26, 2:54 PM CDT | Flash Flood Warning | ILX | Coles, Edgar | 3 hr |
| Aug 26, 4:51 PM CDT | Special Weather Statement | ILX | Christian | 39 min |
| Aug 26, 5:28 PM CDT | Areal Flood Advisory | ILX | Macon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.